Medical Questions > Conditions and Diseases > Asthma Forum

asthma and hypoglycemia

Must Read
Learn the basics about various conditions and diseases, including risk factors, diagnosis, and treatment options....
Learn about risk factors to developing a certain conditions and diseases. ...
Learn about screening and diagnosis options available for certain conditions and diseases....
I'm wondering if anyone is aware of any connections between albuterol use and hypoglycemic symptoms. Recently during an asthma attack I used my albuterol inhaler a few times and towards the end of the day, as my symptoms got better I started to get a bad headache, shakiness, crying- similar hypoglycemic symptoms. Headache and shakiness can be side effects of albuterol, but I already know how my body reacts to it and this was different. I couldn't find much info on the effects of albuterol on blood glucose, except one thing I saw said that it can raise blood glucose levels. Could it be that it did just that, and then my body reacted the same way it does eating high levels of glucose, and it turned into a hypoglycemic situation? It was not an overdose - I used a normal dosage in the normal timeframe. Could it have this effect on anyone, or is it more severe in someone with hypoglycemic tendencies? The reason I'm asking is because I'm still trying to figure out if I'm hypoglycemic - not that this would prove anything, but it might be a useful piece of information.
If anyone else has seen this happen or has any other information on the subject, your input would be appreciated.
Did you find this post helpful?
|

replied September 23rd, 2009
The sames thing happens to me EVERY TIME is use my inhaler.I have exercise and low blood sugar induced asthma. When I use my inhaler I get headaches and shaky and even a little faint not matter what brand I use. I always eat a yogurt (sugar) and wheat toast (protein) after I use it and it helps combat the reactions. Hope this helps.
|
Did you find this post helpful?

replied October 9th, 2009
Yes me too. I'm sick and tired of medicines that make me more sick. I have come off the nose spray, serevent and antihistimines. I have been on asthma medications for nearly 32 years and have become sicker and sicker. I just dutifully took them, never questioning the doctor about them.

I have only been off them for 2 weeks but already the blue circles under my eyes seem to be fading a little bit, my oral thrush has started to die and I feel more energetic.

The main thing that is helping with the wheeziness is staying really well hydrated, or when I get wheezy, drinking plenty of water. Try it - it actually works. The main thing that is helping my allergy symptoms is raw cloves of garlic. Also I am exercising 1 hour a day (mainly walking) and eating really well.

I have been on this detox type of thing where you take half a lemon (including its guts), a clove of garlic, some chopped onion, a pinch of salt and some apple cider vinegar. Pretty hard to eat straight, but a good salad dressing. Also you eat some good quality yoghurt with the good bacteria. The weirdest thing happened - I got black fingers like this black metal residue literally came out of my fingers. It looks like tiny paper cuts and you've been working in the dirt. Since then I feel really different, more energetic and my concentration and memory are better.

For the hypoglycemia the best foods I have found are cinnamon, coconut, bananas, yoghurt and nuts.
|
Did you find this post helpful?

replied February 28th, 2011
hypoglycemia and asthma
I also have the same problem I have just started to go to a doctor for hypoglycemia. Every time I take my asthma medicine I get all shakey and unfocused.

Best thing so far to combat the symptoms is cinnamon-i just take a cinnomon pill (as well as light exercise-Cardio)

hope that helps
|
Did you find this post helpful?